Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Norman, OK

March 30, 20194 counties in Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Mar 30, 2019, 2:02 AM CDT for 4 counties in Oklahoma. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2019, 2:02 AM CDT (07:02 UTC)
Expired
Mar 30, 2019, 2:35 AM CDT
In force
33 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK

The radar

The Norman radar (KTLX), 26 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 2:07 AM CDTHAIL 1Newcastle, OK
Mar 30, 2:10 AM CDTHAIL 14 Wnw Newcastle, OKDIME TO QUARTER SIZE HAIL FELL FOR 3-4 MINUTES.
Mar 30, 2:12 AM CDTHAIL 12 Sw Moore, OK
Mar 30, 2:15 AM CDTHAIL 1Moore, OK
Mar 30, 2:17 AM CDTHAIL 0.88Moore, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:59 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-230 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

958 
WUUS54 KOUN 300702
SVROUN
OKC027-051-087-109-300745-
/O.NEW.KOUN.SV.W.0049.190330T0702Z-190330T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
202 AM CDT SAT MAR 30 2019

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Northeastern Grady County in central Oklahoma...
  Southeastern Oklahoma County in central Oklahoma...
  Northern Cleveland County in central Oklahoma...
  Northwestern McClain County in central Oklahoma...

* Until 245 AM CDT.

* At 202 AM CDT, a severe thunderstorm was located 4 miles northeast
  of Bridge Creek, moving east at 50 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Southern Oklahoma City, Norman, Moore, Midwest City, Del City,
  Newcastle, Choctaw, Tuttle, Harrah, Nicoma Park, Valley Brook,
  Bridge Creek, Stella, Tinker Air Force Base, Stanley Draper Lake,
  Lake Thunderbird and Little Axe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3521 9718 3518 9774 3533 9781 3534 9776
      3533 9774 3533 9769 3534 9767 3537 9767
      3554 9716
TIME...MOT...LOC 0702Z 251DEG 44KT 3529 9768 

HAIL...1.50IN
WIND...<50MPH
 
$$

30
2 follow-up statements
297 
WWUS54 KOUN 300717
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
217 AM CDT SAT MAR 30 2019

OKC051-087-300727-
/O.CAN.KOUN.SV.W.0049.000000T0000Z-190330T0745Z/
Grady OK-McClain OK-
217 AM CDT SAT MAR 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRADY AND
NORTHWESTERN MCCLAIN COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3521 9718 3520 9746 3530 9753 3540 9756
      3554 9716
TIME...MOT...LOC 0717Z 256DEG 49KT 3534 9741 

$$

OKC027-109-300745-
/O.CON.KOUN.SV.W.0049.000000T0000Z-190330T0745Z/
Oklahoma OK-Cleveland OK-
217 AM CDT SAT MAR 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR SOUTHEASTERN OKLAHOMA AND NORTHEASTERN CLEVELAND COUNTIES...

At 217 AM CDT, a severe thunderstorm was located over southeastern
Oklahoma City, or near Stanley Draper Lake, moving east at 55 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Midwest City, Del City,
Choctaw, Harrah, Nicoma Park, Valley Brook, Stella, Tinker Air Force
Base, Stanley Draper Lake, Lake Thunderbird and Little Axe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3521 9718 3520 9746 3530 9753 3540 9756
      3554 9716
TIME...MOT...LOC 0717Z 256DEG 49KT 3534 9741 

HAIL...1.00IN
WIND...<50MPH
 
$$

30
948 
WWUS54 KOUN 300735
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
235 AM CDT SAT MAR 30 2019

OKC027-109-300744-
/O.CAN.KOUN.SV.W.0049.000000T0000Z-190330T0745Z/
Oklahoma OK-Cleveland OK-
235 AM CDT SAT MAR 30 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKLAHOMA AND
NORTHEASTERN CLEVELAND COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3521 9718 3520 9746 3530 9753 3540 9756
      3554 9716
TIME...MOT...LOC 0734Z 251DEG 44KT 3541 9716 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 12:22 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Mar 30, 12:22 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1222 AM CDT Sat Mar 30 2019

.AVIATION...
06Z TAFs - Ceilings will be variable overnight into Saturday
morning, ranging from IFR to MVFR. Ceilings are expected to
improve Saturday afternoon/evening with clouds beginning to clear
in some areas as well. Showers and some storms will be possible
overnight through Saturday morning, although there is some
uncertainty of where so there is a mention at only KOKC, KOUN,
KLAW, and KPNC. Large hail will be possible with the storms and
potentially variable winds. Wind speeds are expected to increase
some overnight, but especially Saturday morning. The strong winds
are expected to continue into tomorrow afternoon with a gradual
decrease late in the afternoon and evening.

&&

.PREV DISCUSSION... /issued 959 PM CDT Fri Mar 29 2019/

DISCUSSION...
A few tweaks to the wind direction to recognize the front;
otherwise little changes are needed. Showers and thunderstorms are
still expected from north central into central Oklahoma after 1 am
moving into eastern Oklahoma around sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  30  51  35  55 /   0   0   0  10
Hobart OK         27  51  35  58 /   0   0  10  10
Wichita Falls TX  33  54  38  58 /   0   0  10  20
Gage OK           23  51  32  60 /   0   0   0   0
Ponca City OK     28  51  33  55 /   0   0   0   0
Durant OK         34  54  38  55 /   0   0   0  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

25/30/99
Hazardous weather outlook, Mar 29, 10:03 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1003 PM CDT Fri Mar 29 2019

OKZ004>048-050>052-TXZ083>090-310315-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1003 PM CDT Fri Mar 29 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is a Slight Risk of severe thunderstorm across much of
central into southwest Oklahoma overnight. The chances for
organized severe storms will increase after midnight as a mid-
level disturbance moves across the southern Plains and a strong
low level jet develops. The primary severe weather impacts will be
hail up to the size of golf balls. With cold temperatures aloft,
a few of the storms may produce enough hail to cover the ground
and affect travel.

.Strong Winds...
Strong gusty north winds will develop late tonight, primarily
across northern and western Oklahoma. Wind gusts of 30 to 40 mph
will be possible.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel across
southwest and central Oklahoma should prepare for severe weather
operations late this evening and overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Strong Winds...
Strong gusty north winds are expected Saturday. Wind gusts 35 to
45 mph will be possible across much of Oklahoma into western
north Texas through early afternoon.

.Freezing Temperatures...
A cold airmass will overspread Oklahoma and western north Texas
this weekend and will result in freezing temperatures across
much of the area by Sunday morning. Near freezing temperatures
will be possible again Monday morning across northwest Oklahoma.
Take precautions to protect tender plants.

.Thunderstorms...
There will be a chance of thunderstorms toward the middle of next
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 30, 1:36 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
136 AM CDT SAT MAR 30 2019

OKZ028>030-040-300700-
Pottawatomie OK-Garvin OK-Cleveland OK-McClain OK-
136 AM CDT SAT MAR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
Garvin...southeastern Cleveland and south central McClain Counties
Until 200 AM CDT....

AT 133 AM CDT, strong thunderstorms were along a line extending from
5 miles east of Lindsay to near Foster, moving northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3490 9757 3512 9705 3466 9703 3462 9716
      3462 9720 3461 9720 3451 9756
TIME...MOT...LOC 0633Z 235DEG 47KT 3484 9751 3462 9753

30
Special weather statement, Mar 30, 1:52 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
152 AM CDT SAT MAR 30 2019

OKZ018-019-024-025-027-029-300715-
Grady OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-
152 AM CDT SAT MAR 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady...southeastern
Kingfisher...western Oklahoma...southwestern Logan...eastern Canadian
and northwestern Cleveland Counties Until 215 AM CDT....

AT 149 AM CDT, strong thunderstorms were along a line extending from
6 miles east of Concho to 3 miles northeast of Pocasset, moving
northeast at 55 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3594 9735 3540 9739 3531 9764 3534 9767
      3530 9767 3520 9795 3570 9791
TIME...MOT...LOC 0649Z 244DEG 47KT 3565 9788 3523 9791

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:36 AM CDTSpecial Weather StatementOUNGarvin24 min
Mar 30, 1:47 AM CDTSevere Thunderstorm WarningOUNCleveland, Garvin, McClain, Pontotoc, Pottawatomie, Seminole43 min
Mar 30, 1:52 AM CDTSpecial Weather StatementOUNOklahoma23 min
Mar 30, 2:09 AM CDTSpecial Weather StatementOUNPayne36 min
Mar 30, 2:34 AM CDTSpecial Weather StatementOUNLincoln, Pottawatomie26 min
Mar 30, 2:36 AM CDTSpecial Weather StatementOUNPontotoc24 min
Mar 30, 2:58 AM CDTSpecial Weather StatementOUNHughes, Seminole32 min
Mar 30, 3:11 AM CDTWind AdvisoryOUNBeckham, Blaine, Caddo, Canadian, Comanche, Custer and 9 more10 hr
Mar 30, 3:37 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole23 min
Mar 30, 3:02 PM CDTFrost AdvisoryOUNBryan, Marshall19 hr
Mar 30, 3:02 PM CDTFreeze WarningOUNAlfalfa, Atoka, Beckham, Blaine, Caddo, Canadian and 40 more19 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.